Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Local spectral theory and orbits of operators


Authors: T. L. Miller and V. G. Miller
Journal: Proc. Amer. Math. Soc. 127 (1999), 1029-1037
MSC (1991): Primary 47B40, 47B99
MathSciNet review: 1473674
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $T\in \mathcal{L}(X)$, we give a condition that suffices for $\varphi(T)$ to be hypercyclic where $\varphi$ is a nonconstant function that is analytic on the spectrum of $T$. In the other direction, it is shown that a property introduced by E. Bishop restricts supercyclic phenomena: if $T\in \mathcal{L}(X)$ is finitely supercyclic and has Bishop's property $(\beta)$, then the spectrum of $T$ is contained in a circle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B40, 47B99

Retrieve articles in all journals with MSC (1991): 47B40, 47B99


Additional Information

T. L. Miller
Affiliation: Department of Mathematics, Mississippi State University, Drawer MA, Mississippi State, Mississippi 39762
Email: miller@math.msstate.edu

V. G. Miller
Affiliation: Department of Mathematics, Mississippi State University, Drawer MA, Mississippi State, Mississippi 39762
Email: vivien@math.msstate.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04639-0
PII: S 0002-9939(99)04639-0
Received by editor(s): December 23, 1996
Received by editor(s) in revised form: July 11, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society